Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 102, NWS Topeka, KS

June 1, 2011Brown County, Jackson County, Nemaha County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 1, 2011, 5:24 PM CDT for Brown County, Jackson County, Nemaha County, Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 5:24 PM CDT (22:24 UTC)
Expired
Jun 1, 2011, 6:15 PM CDT
In force
51 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, KS, Jackson County, KS, Nemaha County, KS

The radar

The Topeka radar (KTWX), 76 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 5:31 PM CDTHAIL 0.88Goff, KS
Jun 1, 5:47 PM CDTHAIL 11 Sse Wetmore, KSHAIL HAS BEEN FALLING FOR THE PAST 5 MINS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2267 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WUUS53 KTOP 012224
SVRTOP
KSC013-085-131-012315-
/O.NEW.KTOP.SV.W.0102.110601T2224Z-110601T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
524 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BROWN COUNTY IN NORTHEAST KANSAS...
  NORTHWESTERN JACKSON COUNTY IN NORTHEAST KANSAS...
  SOUTHEASTERN NEMAHA COUNTY IN NORTHEAST KANSAS...

* UNTIL 615 PM CDT

* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOFF...OR 11 MILES SOUTHEAST OF SENECA...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOFF...
  WETMORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3978 9575 3952 9573 3956 9604 3957 9604
      3957 9608 3971 9608
TIME...MOT...LOC 2224Z 273DEG 14KT 3969 9597
WIND...HAIL 60MPH 1.00IN

$$

LEIGHTON
3 follow-up statements
309 
WWUS53 KTOP 012238
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
538 PM CDT WED JUN 1 2011

KSC013-085-131-012315-
/O.CON.KTOP.SV.W.0102.000000T0000Z-110601T2315Z/
NEMAHA-JACKSON-BROWN-
538 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN BROWN...NORTH CENTRAL JACKSON AND SOUTHEASTERN
NEMAHA COUNTIES...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES NORTHWEST OF WETMORE...OR 15 MILES NORTHWEST OF
HOLTON...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
WETMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT. IF
YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3974 9593 3978 9575 3952 9573 3955 9595
TIME...MOT...LOC 2238Z 285DEG 21KT 3965 9585
WIND...HAIL 60MPH 1.00IN

$$

LEIGHTON
201 
WWUS53 KTOP 012253
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
553 PM CDT WED JUN 1 2011

KSC013-012303-
/O.CAN.KTOP.SV.W.0102.000000T0000Z-110601T2315Z/
BROWN-
553 PM CDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROWN COUNTY HAS
BEEN CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3966 9579 3965 9578 3965 9574 3952 9573
      3955 9595 3965 9594 3969 9579
TIME...MOT...LOC 2253Z 285DEG 21KT 3963 9574

$$

KSC085-131-012315-
/O.CON.KTOP.SV.W.0102.000000T0000Z-110601T2315Z/
NEMAHA-JACKSON-
553 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTH CENTRAL JACKSON AND SOUTHEASTERN NEMAHA COUNTIES...

AT 547 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN WETMORE.  THIS STORM WAS 
LOCATED NEAR WETMORE...OR 12 MILES NORTH OF HOLTON...MOVING EAST AT 
25 MPH.

LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTH CENTRAL JACKSON AND SOUTHEASTERN NEMAHA
COUNTIES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT. IF
YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3966 9579 3965 9578 3965 9574 3952 9573
      3955 9595 3965 9594 3969 9579
TIME...MOT...LOC 2253Z 285DEG 21KT 3963 9574
WIND...HAIL <50MPH 1.00IN

$$

LEIGHTON
733 
WWUS53 KTOP 012306
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
606 PM CDT WED JUN 1 2011

KSC085-131-012316-
/O.EXP.KTOP.SV.W.0102.000000T0000Z-110601T2315Z/
NEMAHA-JACKSON-
606 PM CDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JACKSON AND
SOUTHEASTERN NEMAHA COUNTIES WILL EXPIRE AT 615 PM CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3966 9579 3965 9578 3965 9574 3952 9573
      3955 9595 3965 9594 3969 9579
TIME...MOT...LOC 2306Z 285DEG 21KT 3961 9564

$$

LEIGHTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:51 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 1, 3:51 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CDT WED JUN 1 2011

.DISCUSSION...

TONIGHT AND TOMORROW...

MAIN CONCERN IS ONGOING CONVECTION.

PERSISTENT AREA OF SHOWERS AND THUNDERSTORMS HAVE MOVED VERY SLOWLY
NORTHEAST OVER THE PAST FEW HOURS. RAINFALL AMOUNTS OF OVER TWO
INCHES HAVE BEEN RECEIVED. VERY LITTLE UPPER FLOW HAS LIMITED STORMS
ABILITY TO ORGANIZE SO EXPECT MOSTLY HEAVY RAIN WITH A LIMITED HAIL
THREAT. ADDITIONAL STORMS MAY FIRE THIS EVENING IN VICINITY OF WARM
FRONT AS IT MOVES NORTH. BEHIND THE FRONT...CONVECTIVE THREAT
DIMINISHES AND THURSDAY WILL SEE TEMPERATURES ABOUT 10 DEGREES ABOVE
NORMAL WITH GUSTY SOUTH WINDS AS THE ARE REMAINS FIRMLY ENTRENCHED
IN THE WARM SECTOR. KWH

UPPER RIDGE AXIS REMAINS OVER MID AMERICA THROUGH MOST OF THE
REST OF THE FORECAST PERIOD. DIFFICULT TO PICK OUT BETTER CHANCES
FOR PRECIP AS WE REMAIN JUST SOUTH OF STRONGER WESTERLIES. BEST
CHANCES WORTH MENTIONING APPEAR TO BE FRI NIGHT IN NC KS AND SAT
NIGHT ACROSS FAR NORTHERN TIER OF COUNTIES AS MCS COULD DEVELOP
OVER NEBRASKA EACH NIGHT...WITH A POSSIBILITY OF REMNANTS
AFFECTING NORTHERN COUNTIES.

ADDITIONAL PRECIP CHANCE COULD BE POSSIBLE BY THE MIDDLE OF NEXT
WEEK AS TROPICAL MOISTURE PLUME COMING IN FROM THE SOUTHEAST...AND
ANY WEAK DISTURBANCE COULD SET OFF ISOLATED MAINLY AFTERNOON
THUNDERSTORMS. AT THIS TIME HAVE NOT ADDED THUNDERSTORM CHANCES
THAT FAR OUT FOR EASTERN KS AS CONSIDERABLE UNCERTAINTY EXISTS.

OTHERWISE...TEMPERATURES WILL BE SUMMERLIKE WITH LOWS IN THE 60S
TO LOWER 70S AND HIGHS IN THE 80S TO LOWER 90S. 60

&&

.AVIATION...

VFR CONDITIONS EXPECTED FOR THE TAF PERIOD. SHOWERS AND
THUNDERSTORMS ARE CURRENTLY MOVING THROUGH MHK AND WILL EFFECT TOP
AND FOE IN THE NEXT FEW HOURS. CEILINGS AND VISIBILITY COULD
BRIEFLY DROP TO MVFR IN THE HEAVIER SHOWERS AND THUNDERSTORMS.
PRECIP SHOULD MOVE EAST OF THE TAF SITES BY SUNSET WITH GUSTY
SOUTHERLY WINDS DURING THE DAY TOMORROW.

ANDERSON

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 5:05 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
505 PM CDT WED JUN 1 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-021000-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
505 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR OVER THE AREA THIS EVENING...WITH
SOME THUNDERSTORMS EXPECTED TO BE SEVERE.  THERE IS A CHANCE FOR AN
ISOLATED TORNADO OVER NORTH CENTRAL KANSAS THIS EVENING.
ADDITIONALLY...HAIL OF GOLFBALL SIZE OR LARGER AND VERY HEAVY RAIN
CAN BE EXPECTED WITH SOME OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY NIGHT AND LATE
SATURDAY NIGHT...MAINLY TO THE NORTH OF INTERSTATE 70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, Jun 1, 4:15 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
415 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             2 NNW OSAGE CITY        38.66N 95.84W
06/01/2011  E2.00 INCH       OSAGE              KS   TRAINED SPOTTER

&&

JB
Local storm report, Jun 1, 4:33 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
433 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             4 SSE SCRANTON          38.72N 95.72W
06/01/2011  E1.00 INCH       OSAGE              KS   TRAINED SPOTTER

&&

JB
Special weather statement, Jun 1, 4:40 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
440 PM CDT WED JUN 1 2011

KSZ055-012215-
OSAGE-
440 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY...

THROUGH 515 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 20
MPH ACROSS PORTIONS OF NORTHEASTERN OSAGE COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE OVERBROOK.

&&

LAT...LON 3868 9551 3863 9560 3873 9579 3887 9567
      3887 9557 3887 9550
TIME...MOT...LOC 2140Z 231DEG 19KT 3874 9565
Local storm report, Jun 1, 4:48 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
448 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HEAVY RAIN       BLAINE                  39.50N 96.40W
06/01/2011  E2.50 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

            ALSO PENNY SIZE HAIL.

0447 PM     HEAVY RAIN       BLAINE                  39.50N 96.40W
06/01/2011  E2.50 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

&&

KC
Local storm report, Jun 1, 4:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
458 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     1 N HOYT                39.26N 95.71W
06/01/2011  E75 MPH          JACKSON            KS   LAW ENFORCEMENT

            GOLFBALL SIZED HAIL ALSO REPORTED.

&&

KC
Local storm report, Jun 1, 5:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
501 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HEAVY RAIN       NNE MARYSVILLE          39.85N 96.64W
06/01/2011  E1.50 INCH       MARSHALL           KS   TRAINED SPOTTER

            RAINFALL TOTAL SINCE 2 PM CDT. SPOTTER LIVES ON A HILL
            AND WAS UNAWARE OF ANY FLOODING ISSUES.

&&

JB

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 10:25 AM CDTSpecial Weather StatementTOPOttawa35 min
Jun 1, 10:38 AM CDTSevere Thunderstorm WarningTOPCloud, Ottawa37 min
Jun 1, 1:36 PM CDTAreal Flood AdvisoryTOPClay54 min
Jun 1, 2:40 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Pottawatomie50 min
Jun 1, 3:18 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha, Pottawatomie42 min
Jun 1, 3:44 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee46 min
Jun 1, 3:48 PM CDTSevere Thunderstorm WarningTOPLyon, Osage42 min
Jun 1, 3:56 PM CDTSpecial Weather StatementTOPLyon34 min
Jun 1, 4:23 PM CDTSevere Thunderstorm WarningTOPJackson, Shawnee37 min
Jun 1, 4:26 PM CDTFlash Flood WarningTOPMarshall, Nemaha2 hr
Jun 1, 4:40 PM CDTSpecial Weather StatementTOPOsage35 min
Jun 1, 4:48 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee42 min
Jun 1, 4:54 PM CDTSevere Thunderstorm WarningTOPBrown, Nemaha39 min
Jun 1, 5:36 PM CDTFlash Flood WarningTOPNemaha4 hr
Jun 1, 5:47 PM CDTSevere Thunderstorm WarningTOPJefferson43 min
Jun 1, 6:02 PM CDTAreal Flood AdvisoryTOPJefferson58 min
Jun 1, 6:20 PM CDTSpecial Weather StatementTOPPottawatomie25 min
Jun 1, 6:36 PM CDTRiver Flood WarningTOPMarshall35 hr
Jun 1, 6:55 PM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.